MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP
Catalog Number A3059
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield composite series skull clamp (a3059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit was unable to duplicate slippage or inability to lock the clamp when put under pressure.The unit does have some up and down movement in the lock, but when properly positioned and put under pressure, it did not move.Due to patient injury, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service team and noted minor movement in the lock and some wear was noted on the starburst teeth.No additional device deficiencies were observed.To resolve the movement in the lock, all worn components will be replaced with new parts and general maintenance and cleaning were performed.Root cause - the complaint is not confirmed as slippage could not be duplicated or not get the clamp locked when put under pressure.The probable root cause of the reported incident is improper or suboptimal placement of the skull clamp on the patient.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the rocker arm side of the mayfield composite series skull clamp (a3059) did not lock, and the patient slipped which resulted in injury.Additional information has been requested.

Brand Name
MAYFIELD COMPOSITE SERIES SKULL CLAMP
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23796698
Report Number3004608878-2025-00235
Device Sequence Number12149207
Product Code HBL
UDI-Device Identifier10381780253792
UDI-Public10381780253792
Combination Product (Y/N)N
PMA/510(K) Number
K142238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA3059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown